Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 176, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 23, 2000, 2:37 AM CDT for Fayette County, Illinois. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 23, 2000, 2:37 AM CDT (07:37 UTC)
- Expired
- May 23, 2000, 3:30 AM CDT
- In force
- 53 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Fayette County, IL
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.6 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 83 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1926 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
624
WUUS53 KLSX 230739
SVRSTL
ILC051-230830-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
237 AM CDT TUE MAY 23 2000
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN FAYETTE COUNTY IN SOUTH CENTRAL ILLINOIS
* UNTIL 330 AM CDT
* AT 237 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE
THUNDERSTORM 21 MILES NORTHWEST OF WRIGHTS CORNER..MOVING SOUTHEAST
AT 45 MPH.
* LOCATIONS THAT WILL BE AFFECTED...
WRIGHTS CORNER
ST. ELMO
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3936 8915 3922 8915 3914 8911 3887 8861
3908 8843What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:40 PM CDT, 10 hours 57 minutes earlier.
Area forecast discussion, May 22, 3:40 PM CDT, 10 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 340 PM CDT MON MAY 22 2000 MAIN CONCERNS THIS PKG WL BE CHCS FOR PCPN THRU PD AND LOCATION OF FNT IN 2ND AND 3RD PDS. MDLS IN GEN AGMT IN UA PROGS IN TAKING L/WV TROF OVR ERN US INTO CAN MARITIMES BY 48H WITH NW 50H FLOW THRU FCST PD. SVRL S/WVS MOVG SE IN MEAN FLOW TO TRIGGER PDS OF PCPN NXT 2 DAYS. CNVCTN DVLPG ALG OLD BNDRY OVR S CTRL MO ATTIM MOVG E AS CAP WKNS. MDLS BRG STGR CFNT INTO AREA TUE AFTN/EVE AND THEN DIVERGE ON SOLN IN LATER PDS. NGM PUSHES FNT ON SE BUT AVN HOLDS IT BACK ACRS NRN MO THRU 42H AND THEN PUSHES S. ETA TAKING MIDDLE SOLN AND IS PREFERRED ALTHO CONFIDENCE LO IN ANY SOLN. WAA AT 85H TO BRG GT 20C TEMPS BY 24H BUT SFC TEMPS DEPENDENT ON CLD CVR. TEMPS HV JUMPED INTO UPR 80S IN WRN AND SRN ZNS TDA AND WL KP SAME VALS FOR TUE AS MORE CLD CVR XPCTD. WL BRING SLGTLY COOLER TEMPS INTO ZNS ON WED AS FNT SAGS S AND WK NE FLOW BCMS ESTBLSHD. WL INCLD HIER POPS IN SRN ZNS TNGT WITH ONGOING CNVCTN AND ONLY SLGT CHCS IN NRN ZNS. WITH FNT LINGERING ACRS CTRL MO WL KP LO CHC POPS THRU WED IN CTRL AND SRN ZNS. XTNDD LKS DRY ON THU WITH SFC HIGH BLDG IN FM N BUT FNT RTNS AS WRM FNT ON FRI AND WL INCLD CHC FOR TSRA BOTH FRI AND SAT. .STL...NONE. WDB
In the hours before
Special weather statement, May 22, 9:24 PM CDT, 5 hours 13 minutes before
MOZ036-041-042-047>051-059-230330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 924 PM CDT MON MAY 22 2000 SEVERE THUNDERSTORM WATCH 323 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... IN MISSOURI... BOONE AUDRAIN CALLAWAY MONITEAU COLE OSAGE MONTGOMERY GASCONADE PIKE .END GLASS
Local storm report, May 23, 12:05 AM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1205 AM CDT TUE MAY 23 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0512 PM PERRY MO 1.25 INCH HAIL
05/22/00 RALLS
0555 PM STURGEON MO 1 INCH HAIL
05/22/00 BOONE
0610 PM MEXICO MO WIND DAMAGE
05/22/00 AUDRAIN ONE-FOOT DIAMETER TREE
LIMBS DOWN.
0615 PM SILEX MO WIND DAMAGE
05/22/00 LINCOLN TREES AND POWER LINES
DOWN.
0615 PM FOLEY MO WIND DAMAGE
05/22/00 LINCOLN TREES DOWN.
0620 PM ELSBERRY MO WIND DAMAGE
05/22/00 LINCOLN TREES DOWN.
0620 PM WINFIELD MO WIND DAMAGE
05/22/00 LINCOLN TREES DOWN.
0645 PM SILEX MO WIND DAMAGE
05/22/00 LINCOLN SHED DAMAGED AND LARGE
TREE LIMBS DOWN
0645 PM CARLINVILLE IL 1 INCH HAIL
05/22/00 MACOUPIN
0650 PM PERUQUE MO WIND DAMAGE
05/22/00 ST CHARLES TREES DOWN AT HIGHWAY B
AND C.
0700 PM ST CHARLES MO WIND DAMAGE
05/22/00 ST CHARLES SEVERAL TREES DOWN.
0701 PM CARLINVILLE IL .75 INCH HAIL
05/22/00 MACOUPIN DIME SIZE HAIL
0705 PM SILEX MO WIND DAMAGE
05/22/00 LINCOLN POWER LINES DOWN ON
HIGHWAY UU.
0710 PM HAZELWOOD MO WIND DAMAGE
05/22/00 ST LOUIS SPOTTER REPORTS WIND GUSTS
TO 60 MPH WITH LARGE TREE
LIMBS DOWN.
0720 PM OVERLAND MO WIND DAMAGE
05/22/00 ST LOUIS POWER LINES DOWN.
0720 PM MARYLAND HGTS MO WIND DAMAGE
05/22/00 ST LOUIS POWER LINES DOWN.
0730 PM GODFREY IL WIND DAMAGE
05/22/00 MADISON SEVERAL TREES DOWN ON
ROUTE 100.
GLASS/BECHTOLDThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 7:17 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Saint Clair | 43 min |
| May 22, 9:29 PM CDT | Severe Thunderstorm Warning | LSX | Jersey | 46 min |
| May 23, 12:31 AM CDT | Severe Thunderstorm Warning | LSX | Fayette, Montgomery | 34 min |
| May 23, 1:53 AM CDT | Severe Thunderstorm Warning | LSX | Montgomery | 52 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.